Alert archive / North Dakota / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 241, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jul 13, 2005, 10:04 PM CDT for Williams County, North Dakota. It was in force for 56 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 13, 2005, 10:04 PM CDT (03:04 UTC)
- Expired
- Jul 13, 2005, 11:00 PM CDT
- In force
- 56 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
County Williams County, ND
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 13, 10:30 PM CDT | TSTM WND GST 66 | Williston, ND |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 26 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 13, 8:55 PM CDT | Severe Thunderstorm Watch | SPC | 3 hr |
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 3.1 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 708 J/kg
- Mixed-layer CIN
- -288 J/kg
- Mixed-layer LCL
- 2696 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KBIS 140305 SVRBIS NDC105-140400- /O.NEW.KBIS.SV.W.0241.050714T0304Z-050714T0400Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BISMARCK ND 1004 PM CDT WED JUL 13 2005 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WILLIAMS COUNTY IN NORTHWEST NORTH DAKOTA THIS INCLUDES THE CITY OF WILLISTON * UNTIL 1100 PM CDT * AT 900 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 29 MILES WEST OF WILLISTON...AND MOVING NORTHEAST AT 50 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... WILLISTON AROUND 1030 PM CDT 8 MILES SOUTHEAST OF ZAHL AROUND 1040 PM CDT 6 MILES SOUTHEAST OF APPUM AROUND 1045 PM CDT ALAMO AROUND 1050 PM CDT CORINTH AROUND 1055 PM CDT LAT...LON 4860 10399 4804 10399 4822 10295 4861 10297 $$ CD/RSL
2 follow-up statements
000 WWUS53 KBIS 140333 SVSBIS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 1032 PM CDT WED JUL 13 2005 NDC105-140400- /O.CON.KBIS.SV.W.0241.000000T0000Z-050714T0400Z/ WILLIAMS ND- 1032 PM CDT WED JUL 13 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1100 PM CDT FOR WILLIAMS COUNTY... AT 1030 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ZAHL...OR ABOUT 27 MILES NORTH OF WILLISTON... AND EXTENDED TO JUST SOUTH OF WILLISTON...MOVING NORTHEAST AT 50 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... ALAMO BY 1040 PM CDT CORINTH BY 1050 PM CDT THIS STORM PRODUCED A WIND GUST TO 66 MPH IN WILLISTON. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT THURSDAY MORNING FOR NORTHWEST NORTH DAKOTA. LAT...LON 4860 10399 4804 10399 4822 10295 4861 10297 $$ VINING
000 WWUS53 KBIS 140400 SVSBIS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 1059 PM CDT WED JUL 13 2005 NDC105-140409- /O.EXP.KBIS.SV.W.0241.000000T0000Z-050714T0400Z/ WILLIAMS ND- 1059 PM CDT WED JUL 13 2005 ...THE SEVERE THUNDERSTORM WARNING FOR WILLIAMS COUNTY EXPIRES AT 1100 PM CDT... THE SEVERE THUNDERSTORM HAS MOVED OUT OF WILLIAMS COUNTY AND IS IN DIVIDE COUNTY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT THURSDAY MORNING FOR NORTHWEST NORTH DAKOTA. LAT...LON 4860 10399 4804 10399 4822 10295 4861 10297 $$ VINING
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 3:45 PM CDT, 6 hours 19 minutes earlier.
Area forecast discussion, Jul 13, 3:45 PM CDT, 6 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 345 PM CDT WED JUL 13 2005 .SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT. TWO SHORT WAVE WEATHER SYSTEMS ARE EXPECTED DURING THE SHORT TERM. THE FIRST WAVE IS ALREADY IN EASTERN WASHINGTON AND SPEEDING EASTWARD. THE ASSOCIATED SURFACE LOW WILL ENTER FAR WESTERN NORTH DAKOTA WITH A CHANCE OF PRECIPITATION AFTER MIDNIGHT TONIGHT. A CHANCE OF SHOWERS AND THUNDERSTORMS WILL THEN SPREAD THROUGH MOST OF THE CWA THURSDAY AND LINGER IN THE EAST THURSDAY NIGHT. THE SECOND SYSTEM SHOULD BE STRONGER WITH A DEEPER UPPER TROUGH AND MORE VIGOROUS SURFACE LOW. THE SURFACE LOW AND CHANCE OF CONVECTIVE PRECIPITATION WILL ENTER THE WEST SATURDAY AFTERNOON AND SPREAD OVER ALL OF THE CWA SATURDAY NIGHT. .LONG TERM... SUNDAY THROUGH WEDNESDAY... THE MODELS CONTINUE TO MOVE AN UPPER LEVEL TROUGH INTO THE FORECAST AREA SUNDAY THEN SLOWLY MOVES IT THROUGH THE AREA MONDAY AND TUESDAY. THE ECWMF IS FASTER AND BY TUESDAY DEVELOPS ZONAL FLOW ACROSS SOUTHERN CANADA. WITH THE MODELS CONTINUING TO DIFFER...WILL STAY WITH THE TREND OF THE PREVIOUS FORECAST KEEPING A CHANCE OF TSTMS IN THE FORECAST SUNDAY AND MONDAY...BUT KEEPING TUESDAY AND WEDNESDAY DRY. TEMPERATURES SHOULD BE MUCH COOLER THROUGH THE PERIOD THAT THE PAST FEW DAYS...BUT WELL WITHIN THE NORMAL RANGE. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && LM/TSW
Hazardous weather outlook, Jul 13, 4:33 AM CDT, 17 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 433 AM CDT WED JUL 13 2005 SPOTTER ACTIVATION IS NOT ANTICIPATED. NDZ001-002-009-010-017-018-031>033-040-041-043-044-140932- ADAMS-BILLINGS-BOWMAN-BURKE-DIVIDE-DUNN-GOLDEN VALLEY-HETTINGER- MCKENZIE-MOUNTRAIL-SLOPE-STARK-WILLIAMS- INCLUDING THE CITIES OF...WILLISTON...DICKINSON...CROSBY...BOWMAN... WATFORD CITY...STANLEY...MOTT...MEDORA...HETTINGER AND BEACH 433 AM CDT WED JUL 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT VERY WARM TEMPERATURES AROUND 100 DEGREES ARE EXPECTED IN WESTERN NORTH DAKOTA THIS AFTERNOON. PERSONS DOING OUTDOOR ACTIVITIES SHOULD TAKE EXTRA PRECAUTIONS TO AVOID HEAT RELATED ILLNESS. THERE IS ALSO A CHANCE OF THUNDERSTORMS LATER TONIGHT IN NORTHWEST NORTH DAKOTA. SOME OF THESE STORMS MAY BECOME STRONG TO SEVERE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS SATURDAY AND SUNDAY. SOME OF THESE STORMS MAY BECOME STRONG TO SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. HEINERT NDZ003>005-011>013-019>023-025-034>037-042-045>048-050-051-140932- BOTTINEAU-BURLEIGH-DICKEY-EMMONS-FOSTER-GRANT-KIDDER-LA MOURE-LOGAN- MCHENRY-MCINTOSH-MCLEAN-MERCER-MORTON-OLIVER-PIERCE-RENVILLE-ROLETTE- SHERIDAN-SIOUX-STUTSMAN-WARD-WELLS- INCLUDING THE CITIES OF...MINOT...JAMESTOWN...BOTTINEAU...BISMARCK... MANDAN...WASHBURN...RUGBY...LINTON...HARVEY...ELLENDALE... CARRINGTON...BEULAH...BELCOURT AND ASHLEY 433 AM CDT WED JUL 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS THURSDAY AFTERNOON AND EVENING. THERE IS ANOTHER CHANCE OF THUNDERSTORMS SATURDAY AND SUNDAY. SOME OF THESE STORMS MAY BECOME STRONG TO SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. HEINERT
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 10:37 PM CDT | Severe Thunderstorm Warning | BIS | Divide | 53 min |
| Jul 13, 10:40 PM CDT | Severe Thunderstorm Warning | BIS | McKenzie | 65 min |
| Jul 13, 11:10 PM CDT | Severe Thunderstorm Warning | BIS | Burke | 50 min |
| Jul 13, 11:20 PM CDT | Severe Thunderstorm Warning | BIS | McKenzie, Williams | 55 min |
| Jul 13, 11:44 PM CDT | Severe Thunderstorm Warning | BIS | McKenzie | 61 min |
| Jul 14, 12:21 AM CDT | Severe Thunderstorm Warning | BIS | Billings, Golden Valley | 54 min |
| Jul 14, 4:20 AM CDT | Severe Thunderstorm Warning | BIS | Mercer | 57 min |
| Jul 14, 5:30 PM CDT | Severe Thunderstorm Warning | BIS | Foster, Stutsman | 61 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.